# SDR CALA0300508

- Difficulty date: August 28, 2003
- Submitted: September 3, 2003
- Operation: Air carrier
- Aircraft: N78005
- Make and model: Boeing 777224
- Aircraft serial: 27581
- Aircraft time: 21,643 hours, 2,586 cycles
- System (JASC): 2121 · Air Distribution Fan
- Part: Fan
- Part number: 4100945A
- Part serial: 0500
- Condition: Inoperative
- Location: Air Distribution
- Stage of operation: CL
- How discovered: O
- Nature of condition: B, J
- Precautionary procedure: O

## Discrepancy

THE (SMOKE CREW CABIN REST AREA), MASTER WARNING, AND SMOKE ALARMS CAME ON WHILE CLIMBING FROM FL 360 TO 380 WHILE ENROUTE TO EWR. THE WARNINGS WERE ACCOMPANIED BY AN ELECTRICAL ODOR AND EICAS STATUS MESSAGE (RECIRC FAN) CAME ON APPROXIMATELY 2 MINUTES AFTER THE ODOR WAS NOTICED. THE AIRCRAFT WAS DESCENDED TO FL 340 AND DURING THE DESCENT THE WARNINGS CEASED. THE ELECTRICAL ODOR ALSO DISSIPATED QUICKLY. THE FLIGHT CONTINUED TO EWR WHERE IT LANDED WITHOUT INCIDENT. MAINTENANCE FOUND THE UPPER RECIRCULATION FAN B21153 FAILED. THE FAN WAS REMOVED AND REPLACED IAW MM 21-25-01-000-801. OPERATIONAL CHECKS WERE NORMAL.
